Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2014, 7:24 PM CDT for Kingman County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 7:24 PM CDT (00:24 UTC)
- Expired
- May 22, 2014, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:30 PM CDT | HAIL 1.75 | 2 Ssw Zenda, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS53 KICT 230024
SVRICT
KSC095-230115-
/O.NEW.KICT.SV.W.0112.140523T0024Z-140523T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ZENDA...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ZENDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3749 9840 3747 9816 3738 9820 3738 9836
TIME...MOT...LOC 0024Z 207DEG 7KT 3738 9830
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
012
WWUS53 KICT 230036
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT THU MAY 22 2014
KSC095-230115-
/O.CON.KICT.SV.W.0112.000000T0000Z-140523T0115Z/
KINGMAN KS-
736 PM CDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KINGMAN COUNTY UNTIL 815 PM CDT...
AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZENDA...AND
MOVING NORTH AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR AND SPOTTER INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN KINGMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3749 9840 3747 9816 3738 9820 3738 9836
TIME...MOT...LOC 0036Z 198DEG 13KT 3745 9830
HAIL...1.75IN
WIND...60MPH
$$650 WWUS53 KICT 230104 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 804 PM CDT THU MAY 22 2014 KSC095-230114- /O.CAN.KICT.SV.W.0112.000000T0000Z-140523T0115Z/ KINGMAN KS- 804 PM CDT THU MAY 22 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KINGMAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3749 9840 3747 9816 3738 9820 3738 9836 TIME...MOT...LOC 0104Z 198DEG 13KT 3755 9826 $$ CARUSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:42 PM CDT, 42 minutes earlier.
Area forecast discussion, May 22, 6:42 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT THU MAY 22 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 641 PM CDT THU MAY 22 2014 OVERALL...INTENSITY OF THE CONVECTION CONTINUES TO DECREASE AS DIURNAL HEATING IS LOST FOR THE DAY. THE 21Z HRRR SHOWS AN AREA OF STORMS THAT EXPANDS OVER THE HIGH PLAINS OVERNIGHT. ACCORDING TO THE MODEL...THIS CAUSES OUTFLOW TO MOVE EAST AND PRODUCES CONVECTION ACROSS THE FORECAST AREA AFTER 09Z. GIVEN THERE ARE SO MANY BOUNDARIES LAYING AROUND AND THAT WE ARE IN A WEAK FLOW SITUATION...CONFIDENCE IN ANY SUCH SOLUTION IS VERY LOW. AT THIS TIME...THERE IS NO REASON TO DEVIATE FROM CURRENT FORECAST. COOK && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 325 PM CDT THU MAY 22 2014 LATE AFTERNOON/EARLY THIS EVENING PERSISTENT CONVECTION FROM EARLIER THIS MORNING WENT UPSCALE ALONG THE ASSOCIATED OUTFLOW ACROSS THE FLINT HILLS EARLY THIS AFTERNOON. INTERSECTION OF STORM ON MESOSCALE OUTFLOW AND THE SYNOPTIC STATIONARY FRONT APPARENTLY PRODUCED BRIEF ROPE TORNADO EAST OF ROSALIA NEAR GREENWOOD/BUTLER COUNTY LINE. SPC MESO DATA SHOWED MLCAPE OF 1500-2000 J/KG WITH SOME LOW LEVEL CAPE AIDING INITIAL UPDRAFTS. THIS CONVECTION WAS ASSOCIATED WITH RESIDUAL WEAK MESO VORT AND SHOULD CONTINUE TO FOSTER STORMS IN THE WARM/UNSTABLE AIRMASS INTO THE EARLY EVENING ACROSS SOUTHEAST KANSAS AND THE FLINT HILLS. LATER TONIGHT THROUGH SUNDAY ADDITIONAL CONVECTION IS EXPECTED ACROSS THE HIGH PLAINS WHICH MAY SUPPORT A COUPLE COMPLEX OF STORMS OVERNIGHT. WEAK STEERING FLOW WILL MAKE IT A BIT DIFFICULT TO PORTEND WHERE CONVECTION MAY IMPACT THE FORECAST AREA. HOWEVER WILL SHOW A GENERAL UP-TWEAK WITH MODEST POPS OVERNIGHT ACROSS THE ENTIRE AREA. THE SHORT TERM MODELS ARE SOMEWHAT MORE IN AGREEMENT WITH A SIGNAL FOR ORGANIZED CONVECTION TO AFFECT MUCH OF THE AREA LATE FRIDAY INTO EARLY SATURDAY...AND WILL SHOW RELATIVELY HIGHER POPS IN THESE TIME PERIODS. OTHERWISE...WITH LITTLE OR NO CAPPING THROUGH SATURDAY...CHANCES FOR CONVECTION WILL REMAIN IN THE FORECAST ALONG THE QUASI-STATIONARY FRONT. THIS FRONT WILL WEAKEN AS IT SHIFTS NORTH DURING SUNDAY WITH INCREASING SOUTHERLY FLOW ACROSS THE AREA. FOCUS FOR MORE ORGANIZED CONVECTION SHOULD BE SITUATED ACROSS WESTERN KANSAS DURING THE AFTERNOON., HOWEVER AS A SHORTWAVE EJECTS OUT ACROSS THE AREA INTO SUNDAY NIGHT...BETTER CHANCES FOR CONVECTION SHOULD AGAIN TRANSLATE EAST ACROSS MUCH OF THE AREA. TEMPERATURES WILL REMAIN A LITTLE BIT ABOVE SEASONAL CLIMO THOUGH NOT NEARLY AS HOT AS RECENT DAYS. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 325 PM CDT THU MAY 22 2014 THE MAIN CHALLENGE IS THE HANDLING OF THE REMNANT CLOSED UPPER LOW ACROSS THE PLAINS THROUGH EARLY NEXT WEEK. THE ECMWF HOLDS ON TO THIS A BIT LONGER WHICH WOULD LINGER PRECIP/CONVECTIVE CHANCES ACROSS SOUTHEAST KANSAS. FOR NOW WILL MAKE LITTLE CHANGE TO THE GOING FORECAST. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 641 PM CDT THU MAY 22 2014 CONVECTION CONTINUES TO DECREASE IN AREAL COVERAGE AND INTENSITY ACROSS THE AREA. CIRRUS DEBRIS WILL OVERSPREAD THE AREA AND SHOULD REMAIN OVERNIGHT. THIS SHOULD PRECLUDE ANY FOG DEVELOPMENT...WHICH IS COUNTER TO WHAT STATISTICAL GUIDANCE IS PRODUCING. THE 21Z HRRR SHOWS CONVECTION INCREASING IN AREAL COVERAGE ACROSS THE HIGH PLAINS OVERNIGHT. OUTFLOW FROM THESE STORMS IS FORECAST BY THE HRRR TO MOVE EAST AND CAUSE CONVECTION AFTER 09Z WEST OF INTERSTATE 135...AND AFTER 11Z EAST OF IT. VERY UNSURE THIS WILL COME TO FRUITION GIVEN THE UNCERTAINTY OF THE PATTERN. THUS HAVE REMOVED ALL MENTION OF CONVECTION FROM THE TAFS OVERNIGHT. FRIDAY AGAIN PRESENTS ITSELF WITH ANOTHER CHANCE OF CONVECTION. THE MOSTLY LIKELY TIME IS AFTER 19Z ACROSS THE ENTIRE REGION. OUTFLOW BOUNDARIES TONIGHT AND TOMORROW WILL CAUSE OCCASIONAL WIND CHANGES...BUT SPEEDS SHOULD REMAIN 10 KNOTS OR LESS. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 82 65 81 / 40 50 60 50 HUTCHINSON 64 80 64 81 / 50 50 60 50 NEWTON 64 80 64 80 / 40 50 60 60 ELDORADO 64 80 64 80 / 40 50 60 60 WINFIELD-KWLD 66 83 65 82 / 40 50 50 50 RUSSELL 62 78 62 81 / 40 40 60 50 GREAT BEND 63 78 63 80 / 50 40 60 50 SALINA 63 80 64 81 / 40 40 60 50 MCPHERSON 64 80 64 80 / 40 50 60 50 COFFEYVILLE 67 83 66 83 / 60 40 40 50 CHANUTE 65 81 65 81 / 50 40 40 50 IOLA 64 80 65 80 / 50 40 40 60 PARSONS-KPPF 66 83 65 82 / 70 40 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 4:06 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 406 PM CDT THU MAY 22 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 406 PM CDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG TO MARGINALLY SEVERE STORMS WILL CONTINUE TO AFFECT PARTS OF SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS INTO EARLY THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. A FEW FUNNEL CLOUDS AND A BRIEF TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL STORMS ARE POSSIBLE LATER TONIGHT ACROSS THE ENTIRE AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SUMMER LIKE WEATHER PATTERN WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS FOR FRIDAY THROUGH WEDNESDAY. THE BEST CHANCE FOR STORMS WILL BE FRIDAY NIGHT INTO EARLY SATURDAY AND AGAIN ON SUNDAY NIGHT. STRONG AND A FEW MARGINALLY SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE MEMORIAL HOLIDAY WEEKEND. SOME STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS A REMOTE POSSIBILITY EARLY THIS EVENING ACROSS SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, May 22, 5:00 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 500 PM CDT THU MAY 22 2014 KSZ071-072-095-096-222230- ALLEN-NEOSHO-WILSON-WOODSON- 500 PM CDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS... NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS... NORTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS... * UNTIL 530 PM CDT * AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHANUTE... MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CHANUTE...PETROLIA AND CHANUTE AIRPORT. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3782 9537 3762 9538 3768 9562 3780 9560 TIME...MOT...LOC 2200Z 281DEG 8KT 3774 9556 CARUSO
Special weather statement, May 22, 5:19 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT THU MAY 22 2014
KSZ072-096-222245-
ALLEN-NEOSHO-
519 PM CDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN ALLEN COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
* UNTIL 545 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HUMBOLDT...OR 9 MILES NORTHEAST
OF CHANUTE...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELSMORE.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3763 9529 3765 9551 3767 9553 3774 9553
3787 9541 3780 9514
TIME...MOT...LOC 2219Z 300DEG 9KT 3777 9536
CARUSOSpecial weather statement, May 22, 5:40 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT THU MAY 22 2014
KSZ096-222315-
NEOSHO-
540 PM CDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
* UNTIL 615 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CHANUTE...MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
STARK.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3752 9539 3768 9551 3774 9539 3773 9525
3769 9512
TIME...MOT...LOC 2241Z 311DEG 11KT 3769 9533
CARUSOSpecial weather statement, May 22, 6:13 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT THU MAY 22 2014
KSZ099-230000-
MONTGOMERY-
613 PM CDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 700 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ELK CITY...OR 18 MILES
NORTHEAST OF SEDAN...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN MONTGOMERY COUNTY.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN
FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK
FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3714 9592 3720 9597 3725 9597 3732 9590
3725 9569
TIME...MOT...LOC 2313Z 312DEG 11KT 3725 9590
CARUSOSpecial weather statement, May 22, 6:29 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 629 PM CDT THU MAY 22 2014 KSZ091-230015- HARPER- 629 PM CDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 8 MILES SOUTH OF ANTHONY...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLUFF CITY. PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3712 9811 3716 9781 3700 9780 3699 9810 TIME...MOT...LOC 2330Z 268DEG 12KT 3704 9800 CARUSO
Special weather statement, May 22, 7:13 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 713 PM CDT THU MAY 22 2014 KSZ091-230100- HARPER- 713 PM CDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ZENDA...OR 15 MILES EAST OF MEDICINE LODGE...MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... HARPER...CRYSTAL SPRINGS...RUNNYMEDE AND DANVILLE. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. OTHER SCATTERED STRONG STORMS WERE DEVELOPING ACROSS NORTHERN HARPER COUNTY AND ARE CAPABLE OF PEA TO DIME SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3722 9835 3738 9836 3739 9793 3725 9787 TIME...MOT...LOC 0012Z 236DEG 4KT 3734 9831 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:13 PM CDT | Special Weather Statement | ICT | Harper | 47 min |
| May 22, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 50 min |
| May 22, 11:51 PM CDT | Special Weather Statement | ICT | Sedgwick | 54 min |
| May 22, 11:58 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| May 23, 10:43 AM CDT | Areal Flood Warning | ICT | Reno | 5 hr |
| May 23, 10:46 AM CDT | Special Weather Statement | ICT | Barton | 44 min |
| May 23, 11:09 AM CDT | Areal Flood Warning | ICT | Barton | 5 hr |
| May 23, 11:24 AM CDT | Special Weather Statement | ICT | McPherson | 66 min |
| May 23, 12:16 PM CDT | Areal Flood Warning | ICT | Saline | 10 hr |
| May 23, 1:12 PM CDT | Special Weather Statement | ICT | Butler | 48 min |
| May 23, 2:00 PM CDT | Special Weather Statement | ICT | Butler | 60 min |
| May 23, 2:34 PM CDT | Special Weather Statement | ICT | Woodson | 26 min |
| May 23, 2:38 PM CDT | Special Weather Statement | ICT | Sedgwick | 52 min |
| May 23, 3:03 PM CDT | Special Weather Statement | ICT | Butler | 42 min |
| May 23, 3:24 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 23, 3:37 PM CDT | Special Weather Statement | ICT | Harvey | 68 min |
| May 23, 4:28 PM CDT | Special Weather Statement | ICT | Allen | 47 min |
| May 23, 4:53 PM CDT | Special Weather Statement | ICT | Labette | 67 min |
| May 23, 5:16 PM CDT | Areal Flood Warning | ICT | McPherson | 18 hr |
| May 23, 5:20 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 18 hr |
| May 23, 6:03 PM CDT | Special Weather Statement | ICT | Sumner | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.